MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, after the intraocular lens was inserted into the capsular bag, it was noted to be defective with a diffuse coating of hard, white crystalline material on the anterior face of the optic.Despite extensive polishing with the irrigation and aspiration unit, the abnormal lens coating could not be removed.Instead, the lens had to be explanted, and a new intraocular lens was inserted.During explantation, the defective intraocular lens was found to be abnormally rigid and could not be folded over an iris spatula.Instead, a lens cutter had to be used to cut the lens into pieces, which were then removed from the eye.
 
Additional Manufacturer Narrative
A specimen cup was returned with the len carton.The lens case lid and a portion of the lens were returned in the specimen cup.The optic had been cut into three pieces with a serrated instrument.Only the central portion of the optic containing one haptic was found in the specimen cup.The other haptic was broken/cut-gusset area, not returned.The optic portion had several scratches on the posterior surface.No white, crystalline material was observed on the returned portion of the optic.The reported damage may have been on one of the other optic portions.The lens material can appear white and grainy if scraped/damaged.The returned lens portion was not stiff.No abnormalities were observed.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A company cartridge was indicated with a qualified handpiece and viscoelastic.The reported issue could not be verified.Only the central portion of the optic was found in the returned specimen cup.The returned optic portion had several scratches on the posterior surface.No white, crystalline material was observed on the anterior surface of the returned optic portion.The reported damage may have been on one of the other optic portions.The lens material can appear white and grainy if scraped/damaged.The returned lens portion was not stiff.No abnormalities were observed.Damage to the anterior surface may occur due to a plunger override or an issue during loading.If loaded correctly, the anterior optic surface does not contact the monarch cartridge lumen.The instructions for use (ifu) instructs to completely fill the cartridge with ophthalmic viscosurgical devices (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly, causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpieces and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24497331
Report Number1119421-2026-00448
Device Sequence Number18801232
Product Code HQL
UDI-Device Identifier00380652396851
UDI-Public(01)00380652396851(17)290819(11)250821(10)16095602
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number16095602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Patient Age67 YR
Patient SexMale